Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 44, NWS Albany, NY

May 27, 2011Fulton County, Herkimer County, Montgomery County, New York

NWS Albany, NY issued this severe thunderstorm warning at May 27, 2011, 7:34 PM EDT for Fulton County, Herkimer County, Montgomery County, New York. It was in force for 56 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2011, 7:34 PM EDT (23:34 UTC)
Expired
May 27, 2011, 8:30 PM EDT
In force
56 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Fulton County, NY, Herkimer County, NY, Montgomery County, NY

The radar

The Albany radar (KENX), 72 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 8:00 PM EDTHAIL 0.5Fort Plain, NYHALF INCH HAIL ON INDIAN TRAIL ROAD SOUTHWEST OF FORT PLAIN
May 27, 8:00 PM EDTHAIL 1Fort Plain, NYHAIL LASTED 10 TO 15 MINUTES
May 27, 8:20 PM EDTHAIL 0.75Fort Plain, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 2:00 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-334 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

073 
WUUS51 KALY 272334
SVRALY
NYC035-043-057-280030-
/O.NEW.KALY.SV.W.0044.110527T2334Z-110528T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
734 PM EDT FRI MAY 27 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
  WESTERN FULTON COUNTY IN EASTERN NEW YORK...
  SOUTHEASTERN HERKIMER COUNTY IN EASTERN NEW YORK...

* UNTIL 830 PM EDT

* AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 8 MILES SOUTH OF
  JORDANVILLE...OR 13 MILES NORTHEAST OF HARTWICK...AND MOVING
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   LITTLE FALLS BY 800 PM EDT...
   FORT PLAIN BY 810 PM EDT...
   ST. JOHNSVILLE BY 815 PM EDT...
   DOLGEVILLE BY 820 PM EDT...
   EPHRATAH...CAROGA LAKE PUBLIC CAMPGROUND AND CAROGA LAKE BY 830 PM
   EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN
VERMONT.

&&

LAT...LON 4327 7466 4323 7453 4323 7444 4314 7429
      4283 7467 4289 7487 4284 7488 4282 7492
      4288 7504
TIME...MOT...LOC 2333Z 228DEG 19KT 4283 7488

$$
SNYDER/KOLECI
2 follow-up statements
406 
WWUS51 KALY 272358
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
758 PM EDT FRI MAY 27 2011

NYC035-043-057-280030-
/O.CON.KALY.SV.W.0044.000000T0000Z-110528T0030Z/
MONTGOMERY NY-FULTON NY-HERKIMER NY-
758 PM EDT FRI MAY 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHEASTERN HERKIMER...WESTERN FULTON AND NORTHWESTERN
MONTGOMERY COUNTIES...

AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR STARKVILLE...OR 9 MILES WEST OF CANAJOHARIE...MOVING
NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HALLSVILLE...FORDSBUSH...KEESLER CORNERS AND FREYSBUSH BY 805 PM
  EDT...
  CHARLESWORTH CORNERS...VALLEY BROOK...MINDENVILLE AND MOYERS
  CORNERS BY 810 PM EDT...
  ST. JOHNSVILLE AND SAINT JOHNSVILLE BY 815 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN
VERMONT.

&&

LAT...LON 4316 7463 4318 7458 4316 7451 4310 7434
      4283 7467 4289 7481 4296 7482 4303 7475
      4312 7467
TIME...MOT...LOC 2359Z 228DEG 19KT 4292 7474

$$

NAS
456 
WWUS51 KALY 280013
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
813 PM EDT FRI MAY 27 2011

NYC043-280024-
/O.CAN.KALY.SV.W.0044.000000T0000Z-110528T0030Z/
HERKIMER NY-
813 PM EDT FRI MAY 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HERKIMER COUNTY
IS CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4312 7460 4308 7451 4307 7445 4305 7442
      4283 7467 4287 7474 4297 7473 4303 7473
      4309 7464
TIME...MOT...LOC 0014Z 223DEG 31KT 4296 7459

$$

NYC035-057-280030-
/O.CON.KALY.SV.W.0044.000000T0000Z-110528T0030Z/
MONTGOMERY NY-FULTON NY-
813 PM EDT FRI MAY 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR WESTERN FULTON AND NORTHWESTERN MONTGOMERY COUNTIES...

AT 809 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR FORT PLAIN...OR NEAR CANAJOHARIE...
MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EPHRATAH AND LASSELLSVILLE BY 820 PM EDT...
  GAROGA...ROCKWOOD...SCOTCHBRUSH AND FICAL CORNERS BY 825 PM EDT...
  CORK AND BRADTVILLE BY 830 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4312 7460 4308 7451 4307 7445 4305 7442
      4283 7467 4287 7474 4297 7473 4303 7473
      4309 7464
TIME...MOT...LOC 0014Z 223DEG 31KT 4296 7459

$$

NAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:38 PM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, May 27, 3:38 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
338 PM EDT FRI MAY 27 2011

.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN ACROSS NORTHERN NEW YORK
AND NORTHERN NEW ENGLAND THIS AFTERNOON AND EVENING. A
DISTURBANCE MOVING ALONG THE BOUNDARY WILL PRODUCE SHOWERS...AND
SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS INTO THIS
EVENING ONCE AGAIN. THE BOUNDARY WILL MOVE BACK NORTHWARD AS A
WARM FRONT DURING THE WEEKEND...AS HIGH PRESSURE BUILDS FROM THE
SOUTHEAST AND THE MID ATLANTIC REGION. HOT AND HUMID WEATHER CAN
BE EXPECTED FOR THE MEMORIAL DAY HOLIDAY...AS TEMPERATURES WILL
RUN WELL ABOVE NORMAL.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SEVERE THUNDERSTORM WATCH 389 IN EFFECT. 18Z KALB SOUNDING SHOWS
INSTABILITY AND SHEAR PRESENT...SUPPORTIVE OF SOME POTENTIAL
SCATTERED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS.
WILL HAVE TO WATCH LOCAL AND STORM SCALE WIND EFFECTS IN THE RIVER
VALLEYS AND IN TERRAIN THAT COULD ENHANCE SHEAR FOR POSSIBLE
ISOLATED TORNADO. INSTABILITY AND SHEAR NOT QUITE WHAT IT WAS
YESTERDAY...BUT ENOUGH FOR SCATTERED SEVERE THUNDERSTORMS. VIL OF
THE DAY LOOKS TO BE AROUND THE LOWER 50S. CURRENT SCATTERED
ACTIVITY SHOULD EVOLVE INTO A LINE AND TRACK TO THE NORTHEAST
CATSKILLS...CAPITAL DISTRICT AND SOUTHERN VERMONT AND NORTHERN
BERKSHIRES THIS EVENING. OTHER LESS ORGANIZED SCATTERED ACTIVITY
COULD FORM FROM THE MID HUDSON VALLEY TO NW CT AND THE SOUTHERN
BERKSHIRES LATER THIS EVENING AND OVERNIGHT. SOME INDICATIONS IN
SHORT RANGE GUIDANCE THAT CONVECTION IN INTERIOR MID ATLANTIC WILL
TRACK NORTHEAST...AFFECTING THE CATSKILLS...CAPITAL DISTRICT...
SOUTHERN VT AND POINTS SOUTH AND EAST. WILL TRACK TRENDS UPSTREAM
FOR THAT. CONVECTIVE ACTIVITY WILL WEAKEN AND DIMINISH IN COVERAGE
LATER TONIGHT.

LOW TEMPERATURES IN THE 60S...WITH SOME PATCHY FOG TOWARD SUNRISE.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
FOOTPRINT OF THE WEAKENING FRONT WILL REMAIN OVER OUR REGION
TOMORROW THROUGH SUNDAY...BUT LOW LEVEL CONVERGENCE WILL
DECREASE. STILL...WITH INSTABILITY AND WEAK CONVERGENCE...
SCATTERED THUNDERSTORM ACTIVITY SHOULD FORM AGAIN EACH
AFTERNOON...BUT LESS COVERAGE EACH DAY SATURDAY AND SUNDAY. UPPER
DYNAMIC SUPPORT ALSO WEAKENS...BUT STILL WILL HAVE TO KEEP AN EYE
FOR ISOLATED SEVERE THUNDERSTORMS...DEPENDING ON HOW MUCH SUNSHINE
AND INSTABILITY WE GET. QUITE A BIT OF CLOUDINESS IN OH VALLEY AND
ACROSS THE APPALACHIANS...BUT WITH UPPER SYSTEM BECOMING ABSORBED
INTO THE MAIN NORTHERN STREAM UPPER IMPULSE IN CANADA...AND SOME
GRADUAL WARMING ALOFT...MAY NOT BE AS MUCH CLOUDINESS. SO...GOING
WITH WARMER GUIDANCE NUMBERS FOR HIGH TEMPERATURES SATURDAY AND
SUNDAY. HIGHS SATURDAY IN THE 80S...SOME 70S HIGHER TERRAIN.
HIGHS SUNDAY A FEW DEGREES WARMER THAN SATURDAY. LOWS SATURDAY
NIGHT AND SUNDAY NIGHT IN THE 60S...SOME 50S SOUTHERN ADIRONDACKS.

UPPER RIDGING BUILDS EAST INTO OUR REGION ALONG WITH BETTER
WARMING AT THE BOUNDARY LAYER. BETTER CAPPING AND ONLY ISOLATED
CONVECTION...PERHAPS FAVORING TERRAIN. HIGHS MONDAY WELL INTO THE
80S TO AROUND 90.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A STRONG RIDGE AT 500 HPA WILL CONTINUE TO BE IN PLACE FOR MONDAY
NIGHT INTO TUESDAY ACROSS THE NORTHEAST. THIS WILL ALLOW FOR ABOVE
NORMAL WARMTH. OVERNIGHT LOWS WILL BE MUGGY ON MON NIGHT WITH MID
60S IN VALLEY AREAS...AND MID TO UPPER 50S ACROSS THE HIGHER
TERRAIN. HIGH TEMPS WILL BE HOT ONCE AGAIN ON TUESDAY...WITH MAX
TEMPS NEAR 90 IN VALLEY AREAS /AND EVEN INTO THE LOW 90S FOR THE MID
HUDSON VALLEY/. WITH THE STRONG RIDGE IN PLACE...SKIES SHOULD REMAIN
MOSTLY SUNNY...WITH JUST SOME PASSING CIRRUS.

A FAST MOVING SHORTWAVE WILL BE MOVING ACROSS SOUTHERN CANADA...AND
THIS WILL PUSH A COLD FRONT ACROSS THE AREA AT SOME POINT TUESDAY
NIGHT INTO WEDNESDAY. THE MODELS DON/T AGREE ON THE EXACT TIMING OF
THIS FEATURE. HAVE GENERALLY SIDED WITH THE 00 UTC ECMWF...WHICH
BRINGS A SLIGHT CHC FOR CENTRAL AND SOUTHERN AREAS AND CHC POPS FOR
NORTHWEST AREAS FOR TUESDAY NIGHT...AND CHC POPS ACROSS THE ENTIRE
AREA ON WED WITH THE FRONT CROSSING THE AREA ON WED AFTN. HAVE
INCLUDED THUNDER AS THERE SHOULD BE ENOUGH INSTABILITY TO SUPPORT
THUNDERSTORM ACTIVITY. DEPENDING ON THE TIMING OF THE FRONT...WED
MAY CONTINUE TO BE ABOVE NORMAL...WITH MAX TEMPS REACHING THE 80S IN
MANY AREAS.

IN THE WAKE OF THE FRONT...CANADIAN HIGH PRESSURE WILL BUILD IN FOR
WED NIGHT THROUGH FRIDAY. THIS WILL ALLOW FOR DRY WEATHER AND LESS
HUMID CONDITIONS WITH JUST SCT DIURNALLY DRIVEN CU. TEMPS WILL BE
NOTICEABLY COOLER...WITH 70S IN MOST AREAS FOR THURSDAY AND FRIDAY
/MID TO UPPER 60S ACROSS THE HIGH TERRAIN/ AND MIN TEMPS IN THE 50S
/UPPER 40S FOR THE SRN/WRN DACKS AND EASTERN CATSKILLS/.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
ANOTHER CONVECTIVELY ACTIVE DAY SHAPING UP ACROSS EASTERN NY.
TOWERING CU ALREADY SEEN ON VISIBLE SATELLITE IMAGERY EARLY THIS
AFTERNOON JUST WEST OF THE HUDSON RIVER VALLEY. A FRONTAL BOUNDARY
ORIENTED SOUTHWEST-NORTHEAST LIES ACROSS WESTERN AND NORTHERN NEW
YORK WITH THE KGFL/KALB/KPOU TAF SITES SOLIDLY IN THE WARM SECTOR.
CONVECTION INITIATING ACROSS CENTRAL NY SHOULD MOVE TOWARDS KGFL
FIRST...SOMETIME AROUND 20Z-22Z AS ACTIVITY GENERALLY TRACKS
NORTHEASTWARD. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP FARTHER SOUTH NEAR KALB A FEW HOURS LATER AROUND 22Z-
00Z BASED ON LATEST GUIDANCE. TRIED TO TIME BEST CHANCES FOR
CONVECTION WITH TWO HOUR TEMPO GROUPS AT KGFL/KALB. FARTHER SOUTH
SHOWERS AND STORM COULD APPROACH THE KPOU AREA...BUT LIKELY
TOWARDS OR AFTER 00Z. WILL MENTION VCSH FOR NOW AT KPOU. WILL
MAINTAIN VCSH AT KGFL/KALB INTO THE OVERNIGHT HOURS...AS THERE
WILL A CHANCE FOR ADDITIONAL CONVECTION BUT IS LESS CERTAIN.

LOW STRATUS MAY DEVELOP LATE TONIGHT DEPENDING ON WHICH LOCATIONS
RECEIVE RAINFALL AND WHERE THE FRONTAL BOUNDARY SETS UP. AS OF
NOW...WILL MENTION MVFR CONDITIONS WITH THE POTENTIAL FOR SOME IFR
CIGS AROUND 09Z-12Z SATURDAY. VFR CONDITIONS SHOULD RETURN BY MID
TO LATE MORNING.

WINDS WILL BE GENERALLY SOUTH-SOUTHEAST AROUND 5-10 KT INTO THE
EVENING...BECOMING VARIABLE 5 KT OR LESS OVERNIGHT. WINDS SATURDAY
WILL BE SOUTH AROUND 5-10 KT.

OUTLOOK...
SAT-SUN...VFR/MVFR. ISOLD TO SCT SHRA/TSRA.
MON-TUE...VFR...NO SIG WX.
WED...VFR...CHC MVFR WITH SCT SHRA/TSRA.

&&

.FIRE WEATHER...
A FRONTAL BOUNDARY WILL REMAIN ACROSS NORTHERN NEW YORK
AND NORTHERN NEW ENGLAND THIS AFTERNOON AND EVENING. A
DISTURBANCE MOVING ALONG THE BOUNDARY WILL PRODUCE SHOWERS...AND
SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS INTO THIS
EVENING ONCE AGAIN. THE BOUNDARY WILL MOVE BACK NORTHWARD AS A
WARM FRONT DURING THE WEEKEND...AS HIGH PRESSURE BUILDS FROM THE
SOUTHEAST AND THE MID ATLANTIC REGION. HOT AND HUMID WEATHER CAN
BE EXPECTED FOR THE MEMORIAL DAY HOLIDAY...AS TEMPERATURES WILL
RUN WELL ABOVE NORMAL.

SHOWERS AND THUNDERSTORMS TONIGHT WITH RELATIVE HUMIDITIES AROUND
100 PERCENT. SCATTERED SHOWERS AND THUNDERSTORMS TOMORROW
AFTERNOON WITH MINIMUM DAYTIME RELATIVE HUMIDITIES AT AROUND 50-70
PERCENT. RELATIVE HUMIDITIES CLIMBING AGAIN SATURDAY NIGHT TO
AROUND 100 PERCENT. MORE WIDELY SCATTERED THUNDERSTORM ACTIVITY
SUNDAY AFTERNOON WITH MINIMUM DAYTIME MINIMUM RELATIVE HUMIDITIES
AT AROUND 50-60 PERCENT.

SOUTH WINDS TONIGHT AT 15 MPH OR LESS WILL CONTINUE TOMORROW AT
AROUND 15 MPH. SOUTH WINDS DIMINISH TO LESS THAN 15 MPH AGAIN
TOMORROW NIGHT...THEN INCREASE BACK TO 15 MPH SUNDAY. THERE MAY BE
SOME GUSTS TO 20 MPH SUNDAY.

&&

.HYDROLOGY...
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE
ALBANY HYDRO SERVICE AREA ONCE AGAIN THIS AFTERNOON AND EVENING...
WITH A FRONTAL BOUNDARY STATIONARY ACROSS NORTHERN NEW YORK AND
NORTHERN NEW ENGLAND. A DISTURBANCE MOVING ALONG THE BOUNDARY WILL
FOCUS THE SHOWERS AND THUNDERSTORMS.

THERE IS A CHANCE THAT THUNDERSTORMS WILL TRAIN OVER THE WESTERN
MOHAWK VALLEY...SCHOHARIE VALLEY...SOUTHERN ADIRONDACKS...LAKE
GEORGE AND SARATOGA REGIONS THIS AFTERNOON AND TONIGHT. EVEN
THOUGH THE BEST CHANCES FOR TRAINING THUNDERSTORMS ARE IN THOSE
AREAS...LOCALLY HEAVY RAIN IS POSSIBLE ANYWHERE IN THE FORECAST
AREA. PRECIPITABLE WATER VALUES WILL BE WELL ABOVE NORMAL...SO
THERE IS A POTENTIAL FOR HEAVY DOWNPOURS WHICH WILL LIKELY CAUSE
PONDING OF WATER ON POORLY DRAINED LOW LYING AREAS WITH EVEN
ISOLATED FLASH FLOODING POSSIBLE.

HOWEVER...THE THREAT AREA IS STILL SOMEWHAT UNCERTAIN...AND THE
POTENTIAL FOR WIDESPREAD FLASH FLOODING IS NOT EXPECTED AT THIS
TIME. RAPID RISES ARE LIKELY ON SMALLER STREAMS WHERE THE HEAVY
RAIN FALLS...WITH VERY LITTLE RESPONSE ON THE LARGE MAIN STEM
RIVERS.

HOT AND DRIER WEATHER MAY MOVE INTO THE REGION AS EARLY AS
SUNDAY....WHICH WILL ALLOW ANY ELEVATED FLOWS TO DECREASE THROUGH
THE MIDDLE OF NEXT WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...BJF
AVIATION...JPV
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, May 27, 3:51 PM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
351 PM EDT FRI MAY 27 2011

MAZ001-025-NYZ032-033-038>043-047>054-058>061-063-064-082>084-
VTZ013>015-281100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
351 PM EDT FRI MAY 27 2011

...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...MUCH
OF EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING ALONG AND SOUTH OF A FRONTAL BOUNDARY OVER NORTHERN
NEW YORK AND NEW ENGLAND. THE MAIN THREATS WILL BE HAIL STONES
GREATER THAN OR EQUAL TO THE SIZE OF QUARTERS...DAMAGING WINDS OF
58 MPH OR GREATER...AND FREQUENT CLOUD TO GROUND LIGHTNING. THERE
WILL ALSO BE VERY HEAVY RAINFALL WITH SOME OF THE THUNDERSTORMS...
WHICH MAY RESULT IN POOR DRAINAGE FLOODING...AND PERHAPS AN
ISOLATED FLASH FLOOD.

THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 35 TO
40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF MAINLY NON-SEVERE THUNDERSTORMS SATURDAY AND
SUNDAY DURING THE AFTERNOON...AND EARLY EVENINGS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING
COUNTIES...IN WESTERN MASSACHUSETS...BERKSHIRE...IN EAST CENTRAL
NEW YORK...ALBANY...COLUMBIA...FULTON...GREENE...HAMILTON...
HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA...SCHENECTADY...
SCHOHARIE...ULSTER...WARREN AND WASHINGTON...IN SOUTHERN
VERMONT...BENNINGTON AND WINDHAM.

CTZ001-013-NYZ065-066-281100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN DUTCHESS-
EASTERN DUTCHESS-
351 PM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LITCHFIELD COUNTY IN NORTHWESTERN
CONNECTICUT AND DUTCHESS COUNTY IN EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING ALONG AND SOUTH OF A FRONTAL BOUNDARY OVER NORTHERN
NEW YORK AND NEW ENGLAND. THE MAIN THREATS WILL BE HAIL STONES
GREATER THAN OR EQUAL TO THE SIZE OF QUARTERS...DAMAGING WINDS OF
58 MPH OR GREATER...AND FREQUENT CLOUD TO GROUND LIGHTNING. THERE
WILL ALSO BE VERY HEAVY RAINFALL WITH SOME OF THE
THUNDERSTORMS...WHICH MAY RESULT IN POOR DRAINAGE FLOODING...AND
PERHAPS AN ISOLATED FLASH FLOOD.

THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 35 TO
40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF MAINLY NON-SEVERE THUNDERSTORMS SATURDAY AND
SUNDAY DURING THE AFTERNOON...AND EARLY EVENINGS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 27, 4:39 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
439 PM EDT FRI MAY 27 2011

NYZ033-042-272115-
HAMILTON NY-NORTHERN WARREN NY-
439 PM EDT FRI MAY 27 2011

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN.  THIS STORM WAS LOCATED 7 MILES EAST OF MOFFITT BEACH
CAMPGROUND...OR ABOUT 9 MILES SOUTHEAST OF SPECULATOR...AND MOVING
NORTHEAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
JOHNSBURG BY 505 PM EDT
NORTH CREEK BY 510 PM EDT
6 MILES NORTHWEST OF CHESTERTOWN BY 515 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN
VERMONT.

LAT...LON 4365 7376 4337 7424 4354 7450 4374 7423
      4376 7389
TIME...MOT...LOC 2038Z 229DEG 29KT 4350 7423

SNYDER/KOLECI
Local storm report, May 27, 6:06 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
606 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     CHESTERTOWN             43.65N 73.80W
05/27/2011                   WARREN             NY   AMATEUR RADIO

            TREE AND WIRES DOWN ON IGERNA ROAD 3 MILES FROM THE RTE
            8/RTE 9 INTERSECTION.

0545 PM     TSTM WND DMG     CHESTERTOWN             43.65N 73.80W
05/27/2011                   WARREN             NY   LAW ENFORCEMENT

            TREE DOWN ON WIRES ON MARSHALL FISH ROAD.

&&

KLIPTON
Special weather statement, May 27, 6:47 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
647 PM EDT FRI MAY 27 2011

VTZ014-015-272315-
WESTERN WINDHAM VT-EASTERN WINDHAM VT-
647 PM EDT FRI MAY 27 2011

...A STRONG THUNDERSTORM IN

  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH.  THIS STORM WAS LOCATED NEAR SAXTONS RIVER...OR ABOUT OVER
BELLOWS FALLS...AND MOVING NORTHEAST AT 45 MPH.

THE THUNDERSTORM WILL BE NEAR...
ROCKINGHAM BY 655 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN
VERMONT.

LAT...LON 4305 7246 4300 7260 4316 7271 4324 7248
      4324 7246 4320 7244 4312 7243 4307 7243
TIME...MOT...LOC 2247Z 242DEG 38KT 4313 7253

SNYDER/KOLECI
Special weather statement, May 27, 6:52 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
652 PM EDT FRI MAY 27 2011

NYZ042-043-083-084-272315-
SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
SOUTHEAST WARREN NY-
652 PM EDT FRI MAY 27 2011

...A STRONG THUNDERSTORM IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 40 MPH.  THIS STORM
WAS LOCATED 6 MILES SOUTHEAST OF WARRENSBURG...OR ABOUT OVER LAKE
GEORGE VILLAGE...AND MOVING NORTHEAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
BOLTON LANDING BY 700 PM EDT
9 MILES NORTHWEST OF WHITEHALL BY 705 PM EDT
HULETTS LANDING BY 710 PM EDT
HAGUE AND 8 MILES SOUTH OF ROGERS ROCK CAMPGROUND BY 715 PM EDT

IF ON OR NEAR LAKE GEORGE...BRANT LAKE AND SCHROON LAKE...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN
VERMONT.

LAT...LON 4381 7337 4377 7334 4365 7342 4359 7342
      4358 7340 4362 7338 4363 7334 4363 7333
      4337 7354 4348 7388 4378 7372 4381 7345
TIME...MOT...LOC 2251Z 203DEG 31KT 4349 7365

SNYDER/KOLECI
Local storm report, May 27, 6:53 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
653 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             CHESTERTOWN             43.65N 73.80W
05/27/2011  E0.75 INCH       WARREN             NY   PUBLIC

&&

NAS
Special weather statement, May 27, 7:25 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
725 PM EDT FRI MAY 27 2011

NYZ038>040-280000-
MONTGOMERY NY-SOUTHERN FULTON NY-SOUTHERN HERKIMER NY-
725 PM EDT FRI MAY 27 2011

...A STRONG THUNDERSTORM IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN.  THIS STORM WAS LOCATED 6 MILES SOUTH OF JORDANVILLE...OR ABOUT
13 MILES SOUTH OF ILION...AND MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
JORDANVILLE BY 735 PM EDT
LITTLE FALLS BY 755 PM EDT
DOLGEVILLE AND ST. JOHNSVILLE BY 800 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN
VERMONT.

LAT...LON 4316 7483 4304 7458 4286 7476 4289 7487
      4284 7488 4282 7490 4282 7492 4289 7505
TIME...MOT...LOC 2325Z 213DEG 23KT 4284 7493

SNYDER/KOLECI

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:05 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer40 min
May 26, 8:36 PM EDTAreal Flood AdvisoryALYHamilton, Warren6 hr
May 26, 9:23 PM EDTSpecial Weather StatementALYWarren37 min
May 26, 9:32 PM EDTSpecial Weather StatementALYFulton28 min
May 26, 10:00 PM EDTSpecial Weather StatementALYSaratoga, Warren, Washington60 min
May 26, 10:10 PM EDTSevere Thunderstorm WarningALYAlbany, Greene, Montgomery, Schenectady, Schoharie, Ulster65 min
May 26, 10:14 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington61 min
May 26, 10:19 PM EDTFlash Flood WarningALYHamilton, Warren6 hr
May 26, 10:29 PM EDTSevere Thunderstorm WarningALYUlster46 min
May 26, 10:44 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Dutchess, Fulton, Greene, Montgomery and 7 more61 min
May 26, 11:03 PM EDTSpecial Weather StatementALYWarren27 min
May 26, 11:05 PM EDTSpecial Weather StatementALYSaratoga25 min
May 26, 11:14 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga, Warren61 min
May 26, 11:23 PM EDTSevere Thunderstorm WarningALYColumbia, Greene67 min
May 26, 11:32 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer, Saratoga, Warren, Washington58 min
May 26, 11:42 PM EDTSpecial Weather StatementALYWarren48 min
May 27, 12:04 AM EDTSevere Thunderstorm WarningALYWarren, Washington32 min
May 27, 12:36 AM EDTAreal Flood AdvisoryALYSaratoga, Warren4 hr
May 27, 3:10 PM EDTSpecial Weather StatementALYHerkimer35 min
May 27, 3:16 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer59 min
May 27, 4:26 PM EDTSpecial Weather StatementALYHamilton34 min
May 27, 4:39 PM EDTSpecial Weather StatementALYWarren36 min
May 27, 5:11 PM EDTSevere Thunderstorm WarningALYWarren64 min
May 27, 6:22 PM EDTAreal Flood AdvisoryALYWarren4 hr
May 27, 6:52 PM EDTSpecial Weather StatementALYWarren23 min
May 27, 7:25 PM EDTSpecial Weather StatementALYMontgomery35 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.